The lawyers at Saiontz & Kirk are not investigating Serotonin claims. The information provided on this page is for information purposes only.
Serotonin Syndrome is a serious, and potentially life threatening, condition which may be caused as a combined side effect of several medications. Saiontz and Kirk is no longer currently investigating and reviewing potential claims against the manufacturers of certain antidepressants and migraine medications which may cause serotonin syndrome symptoms when taken together.
Serotonin syndrome (also referred to as hyperserotonemia or serotonergic syndrome) can cause changes in mental status, motor abnormalities, cardiovascular changes and gastrointestinal problems. While many cases are mild and resolve in a short period of time, it is a very serious, and potentially fatal, condition. It has been estimated that there is a mortality rate of over 10% associated with the syndrome.
SYMPTOMS, DIAGNOSIS, TREATMENT OF SEROTONIN SYNDROME
Symptoms of Serotonin Syndrome may include:
- loss of coordination
- fast heart beat
- rapid changes in blood pressure
- increased body temperature
- nausea and vomiting
SEROTONIN SYNDROME DIAGNOSIS
The diagnosis of serotonin syndrome is only done through observation of symptoms, as there is no test which can be run to determine if someone has the condition. Therefore, if you or a family have suffered any of the above symptoms after the combined use of a migraine medication and antidressant, you should seek medical attention immediately. It is often mistaken for a viral illness, anxiety, neurological disorder or a worsening of a psychiatric condition. Treatment of serotonin syndrome usually involves medications to control the symptoms, which can be life threatening in severe cases.